What happened? (photos)

First time Juvederm user. Non smoker, mid 50's, no blood thinners. 4 syringes later I looked like this! Doc stated it had never happened to her before! Two weeks out bruising gone. Nothing was injected into my lip, but upper lip remains swollen and small bubbles (similar to blisters with no pain) underneath the lip. I wanted smoker's wrinkles and other deep wrinkles around my mouth to go away! First photo is two hours after treatment and second is a week out.

Doctor Answers 3

4 Syringes of Juvederm For Smokers Lines

A real "week out" after photo would be beneficial. You posted the exact same photo for "two hours" after and "one week" after. Every little measurement is identical, including the background, shading, head positioning, bruising, etc. I have never heard of anyone injecting FOUR syringes of Juvéderm into the area above the vermilion border of the upper lip. And while that overinflation technique may have gotten rid of your smokers lines, it left you with an upper lip that looks like, well that. Microdermabrasion or laser are better for reducing smokers lines. Please see an experienced injector to help you with this issue. It may require dissolving the injected Juvéderm and starting fresh - after a recovery period. Expect to pay a fee for fixing the issue if you go to a new qualified Juvéderm injector. Best of luck.

Sacramento Physician
4.6 out of 5 stars 5 reviews

Lip Augmentation with Fillers or Lip Implant or Fat --- Go Slow, Use Cannulas -- Reverse with Hyaluronidase If Unhappy

Fillers are best done in small amounts to this area, lasers or microneedling/PRP should complement the treatment for better outcomes.  If you are unhappy and there is swelling and irregularity after 2-3 weeks, reverse the filler with hyaluronidase enzyme.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

What's wrong with my lip

Get to a professional, RIGHT NOW. It appears you have a vascular blockage that is preventing proper blood flow to that area. You need immediate attention. The filler needs to be dissolved, and if I were treating you, I'd put you on Viagra to get blood flow to that area to prevent tissue death. Your injector should have known this was occurring and should have recognized this immediately when you returned for assistance. I sense an inexperienced injector was treating you. Please find an expert, right now. "This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.